Interferon Does Not Make You An Alien

Interferon.  Doesn’t that sound like something that might make you glow in the dark? Apparently, it does not turn you a different color, or light you up like a Christmas tree, or turn you into an alien.  I guess it just makes you feel like an alien…for about a month I’m told.

Flu-like symptoms, complete with fever, aches and pains are the most common symptom according to my OHSU specialist and my rhuematologist.  The rate of effectiveness is usually very good for someone with (macular edema) swollen retinas like mine.

This is the latest recommendation by both my regular retinologist and the expert at Casey Eye Institute.

Am I nervous?  Yes, a little bit.  I hate injections and that is how this drug is administered, a sharp short needle inserted just beneath the skin near my belly button. There’s a daily option and a weekly option, both have advantages and disadvantages.

Today is my research day, mostly concerning costs.  It’s expensive and my prescription drug coverage changed last March.  So, my task for the day is to go to the pharmacy, find out the cost per vial and what my insurance will pay.  Then, I am to call my doc at CEI and let him know which one I choose.

This may be a blog topic for awhile, writing about how it is impacting me.  Don’t worry though, reading about interferon treatment won’t turn you into an alien either!

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

w

Connecting to %s